Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes diarrhea while on Augmentin for tooth extraction?

Answered by
Dr.
Dr. Divakara

Internal Medicine Specialist

Practicing since :2006

Answered : 2358 Questions

default
Posted on Mon, 6 Jun 2016 in Medicines and Side Effects
Question: I had a tooth extraction and bone graft done last Monday for my lower jaw. since that procedure, I have had diarrhea.
I am not taking any pain medications but am taking an antibiotic, and have since finished them. This has been for over a week now as of today
Are these two related? I am having a gout attack in my lower foot and it is the first such bout in over 5 years. I have changed my eating and ater consumption, which has stopped these attacks. I am concerned I might have some type of infection???
doctor
Answered by Dr. Divakara 58 minutes later
Brief Answer:
It's not infection.

Detailed Answer:
HI

Greetings from Dr.Divakara.P
Thanks for posting your query.

Well , diarrhea is a very common side effect of Augmentin . So we can easily assume that your doarrhea is due to side effect of Augmentin. This diarrhea stops on its own once antibiotic is stopped.

If diarrhea is 3 or less than 3 times per day then you can continue taking Augmentin. You can also take a probiotic like Sporolac till you complete the course of Augmentin.

But if you are having loose motions more than 3 times per day then you need to stop Augmentin, take probiotic and ask your dentist for an alternate antibiotic.

Hope this information was useful to you.
Any clarifications feel free to ask.

Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics

Recent questions on  Gout

doctor1 MD

my father is 69. has been in and out of hospital for last 4 weeks.
started with a cut in the foot..then blood infection from the cut..same time...

doctor1 MD

My husband aged 55 has bulging discs in his neck that he is being treated for. He has opted against surgery. He has also been treated for chronic...

doctor1 MD

1.Eye problem i have hyperthyroid and now i get medicine ptu and also control medicine for uric acid recently my eye is effected by thyroid . My...

doctor1 MD

My husband has gout in his ankle and is in quite a bit of pain this morning. I just discovered a 3 horizontal line across the back of his calf. It...

doctor1 MD

I WOULD LIKE TO KNOW WHAT TYPE FOODS CONTRIBUTE TO HIGH URIC ACID LEVELS, ESPECIALLY IF FRENCH FRIES ARE ONE OF THEM, ALSO WHAT ARE RHE BEST...

doctor1 MD

I am taking tart cherry juice for sciatica . Will it work?

doctor1 MD

After doing a routine insulin injection into my upper thigh I began to experience intense pain in my upper thigh This happens when ever I stand....